1. Due to noncompliance. This is a common cause, most often in a preteen or teen who has been given the responsibility for self-medication, more often seen with tid and qid dosing.
2. Related to intercurrent infection. Anticonvulsant levels fall during acute infections (viral or bacterial) with or without fever. Quite often, a child's seizure recurrence is an indication of the infection before the acute problem is evident, e.g., varicella or otitis media.
3. The interaction of different drugs. An example is the reduction of the phenytoin level by the induction of parahydroxylation when barbiturates are used concomitantly (see the section on "Problems of Anticonvulsant Use").
Was this article helpful?
This guide will help millions of people understand this condition so that they can take control of their lives and make informed decisions. The ebook covers information on a vast number of different types of neuropathy. In addition, it will be a useful resource for their families, caregivers, and health care providers.